Iowa, 2015Hail in Iowa, July 13, 2015
July 13, 2015 · NWS DMX · 1 event in 1 county or zone
A lone severe hail report was associated with some storms that trekked across the southern tier of counties in the late AM hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lone severe hail report was associated with some storms that trekked across the southern tier of counties in the late AM hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jul 13, 2:08 PM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 13, 2:08 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
308 PM CDT MON JUL 13 2015
.SHORT TERM /TONIGHT/...
ISSUED AT 307 PM CDT MON JUL 13 2015
WEAK BOUNDARY HAS MOVED MOSTLY THROUGH THE FORECAST AREA BRINGING
SIGNIFICANTLY LOWER DEWPOINTS. CURRENT HEAT ADVISORY AND WARNING
EXPIRE THIS AFTERNOON AND MOST STATIONS WILL BE WELL BELOW
CRITERIA BY THEN.
KEPT PRECIP CHANCES OUT OF THE FORECAST FOR TONIGHT. NONE OF THE
CONVECTIVE ALLOWING MODELS SHOW ANY PRECIP NOR DO THE NAM OR GFS
OR EVEN THE SREF PLUMES FROM SPC. LOOKS AGAIN LIKE EVERYTHING WILL
STAY EAST OF THIS FORECAST AREA OVERNIGHT.
.LONG TERM /TUESDAY THROUGH MONDAY/...
ISSUED AT 307 PM CDT MON JUL 13 2015
MAIN FORECAST CONCERN WAS FOCUSED ON PRECIPITATION CHANCES
WEDNESDAY INTO THURSDAY AND ANOTHER ROUND OF HOT AND HUMID
CONDITIONS LATE IN THE PERIOD. LEANED TOWARD A NAM12/ECMWF/SREF
BLEND FOR TUESDAY AND WEDNESDAY...THEN A LITTLE MORE WEIGHT TO THE
ECMWF THROUGH THE REST OF THE WEEKEND.
TUESDAY INTO THURSDAY...MUCH LESS HUMIDITY IS ANTICIPATED ON
TUESDAY BUT TEMPERATURES STILL LOOK TO RISE INTO THE UPPER 80S AND
LOWER 90S. A FEW SPOTS MAY REACH HEAT INDEX READINGS TO AROUND 100
BUT NOTHING CLOSE TO ADVISORY LEVEL. WEDNESDAY WILL SEE INCREASING
CLOUD COVER WHICH WILL HOLD TEMPERATURES IN THE 80S. DECENT
SHORTWAVE TRACKS EAST-NORTHEAST ALONG THE UPPER LEVEL RIDGE
BUILDING INTO THE CENTRAL U.S. WEDNESDAY NIGHT INTO THURSDAY.
TIMING HAS SLOWED SLIGHTLY AND THUS DELAYED ONSET OF POPS TO
WESTERN IOWA AFTER 18Z WEDNESDAY AND ACROSS THE ENTIRE FORECAST
AREA AFTER 00Z THURSDAY. ECMWF/NAM ARE SLIGHTLY FURTHER SOUTH WITH
THE SHORTWAVE TRACK AND WITH THE HEAVIEST RAIN THAN THE GFS.
ECMWF HAS BEEN A LITTLE MORE CONSISTENT BETWEEN MODEL RUNS AND
LIKENED THE SOLUTION WHICH RESULTED IN INCREASING POPS OVERNIGHT
WEDNESDAY NIGHT INTO THURSDAY. HEAVY RAIN LOOKS TO BE THE MAIN
THREAT AS PRECIPITABLE WATER VALUES IN THE RANGE OF 1.5 TO 2.0
INCHES WITH STRONG MOISTURE TRANSPORT AND THETA-E ADVECTION INTO
THE STATE PAST 06Z THURSDAY. WARM LAYER CLOUD DEPTHS RANGE FROM
13KFT TO 14KT FEET INTO THURSDAY MORNING SO CERTAINLY SOME
EFFICIENT RAIN PRODUCERS CAN BE EXPECTED. INCREASED QPF AMOUNTS
BETWEEN 00-12Z THURSDAY. SEVERE POTENTIAL IS LOW WITH MINIMAL
INSTABILITY AND SHEAR AVAILABLE WEDNESDAY NIGHT INTO THURSDAY.
FRIDAY INTO MONDAY...UPPER LEVEL RIDGE PERSISTS THROUGH THE WEEKEND
WITH SOUTHWEST FLOW RETURNING TO THE STATE BY SATURDAY. TRENDED
WARMER FOR MAX TEMPS ON SATURDAY WITH DECENT MIXING AND 850MB TEMPS
TO +22C TO +23C. DEW POINTS LOOKS TO RISE BACK INTO THE MIDDLE 70S
AND MAY HAVE ANOTHER HOT AND HUMID DAY SATURDAY. COLD FRONT/TROUGH
MOVE THROUGH THE STATE LATE SATURDAY NIGHT AND PROVIDE ADDITION
THUNDERSTORM CHANCES INTO SUNDAY. SLIGHTLY COOLER SUNDAY INTO
MONDAY.
&&
.AVIATION...13/18Z
ISSUED AT 1246 PM CDT MON JUL 13 2015
ALL TERMINALS WILL REMAIN VFR NEXT 24 HOURS. WIND SHIFT TO NW
WINDS AFTER 00Z IS ONLY CHANGES TO ONGOING CONDITIONS.
&&
.DMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ADAIR-ADAMS-
AUDUBON-BOONE-CARROLL-CASS-CRAWFORD-DALLAS-GREENE-GUTHRIE-JASPER-
MADISON-MARSHALL-POLK-POWESHIEK-RINGGOLD-STORY-TAMA-TAYLOR-UNION.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR APPANOOSE-
CLARKE-DAVIS-DECATUR-LUCAS-MAHASKA-MARION-MONROE-WAPELLO-WARREN-
WAYNE.
&&
SHORT TERM...HARDING
LONG TERM...PODRAZIK
AVIATION...HARDING
Hazardous weather outlook, Jul 13, 2:22 PM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
322 PM CDT MON JUL 13 2015
IAZ073>075-083>086-094>097-142030-
WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-
APPANOOSE-DAVIS-
322 PM CDT MON JUL 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HEAT INDEX VALUES MAY REACH 105 TO 115 THIS AFTERNOON. AN
EXCESSIVE HEAT WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORM CHANCES RETURN TO THE FORECAST FROM LATE WEDNESDAY
THROUGH THURSDAY NIGHT...AND ALSO FROM SATURDAY NIGHT INTO
SUNDAY. THE SEVERE WEATHER POTENTIAL IS LOW AT THIS TIME...HOWEVER
STORMS WEDNESDAY INTO THURSDAY MAY PRODUCE HEAVY RAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT LIKELY AT THIS TIME.
IAZ044>050-057>062-070>072-081-082-092-093-142030-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-ADAMS-UNION-
TAYLOR-RINGGOLD-
322 PM CDT MON JUL 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HEAT INDEX VALUES WILL CONTINUE TO RANGE IN THE 103 TO 108 DEGREE
RANGE THROUGH THE EARLY EVENING. A HEAT ADVISORY IS IN EFFECT FOR
THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORM CHANCES RETURN TO THE FORECAST FROM LATE WEDNESDAY
THROUGH THURSDAY NIGHT...AND ALSO FROM SATURDAY NIGHT INTO
SUNDAY. THE SEVERE WEATHER POTENTIAL IS LOW AT THIS TIME...HOWEVER
STORMS WEDNESDAY INTO THURSDAY MAY PRODUCE HEAVY RAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT LIKELY AT THIS TIME.
IAZ004>007-015>017-023>028-033>039-142030-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
322 PM CDT MON JUL 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORM CHANCES RETURN TO THE FORECAST FROM LATE WEDNESDAY
THROUGH THURSDAY NIGHT...AND ALSO OFF AND ON FROM FRIDAY INTO THE
WEEKEND. THE SEVERE WEATHER POTENTIAL IS LOW AT THIS
TIME...HOWEVER STORMS WEDNESDAY INTO THURSDAY MAY PRODUCE HEAVY
RAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT LIKELY AT THIS TIME.
KLP
In the hours before
Special weather statement, Jul 13, 3:15 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
415 PM CDT MON JUL 13 2015
IAZ094-132145-
DECATUR IA-
415 PM CDT MON JUL 13 2015
...STRONG THUNDERSTORM PUSHING SOUTH...
AT 414 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAMONI...OR 12 MILES SOUTHWEST OF LEON...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAMONI...DAVIS CITY...PLEASANTON...LAMONI MUNICIPAL AIRPORT AND NINE
EAGLES STATE PARK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4070 9394 4063 9356 4058 9356 4058 9399
TIME...MOT...LOC 2114Z 287DEG 15KT 4060 9389
AWB
Hail, Wayne
- When
- July 13, 3:50 PM CST
- Where
- Wayne County, 4.15 mi N of Lineville
- Measured
- 1.25 in hail
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.640, -93.520
Trained spotter reported at least half dollar sized hail, and noted some may be larger.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kentucky, July 13, 20154 deaths · 15 injured · $3.7 million · 60 kt wind · 61 events
- Tornadoes and Hail in Kansas, July 13 to 14, 2015$285,000 · EF3 · 20 events
- Heat in Oklahoma, July 13 to 21, 201534 injured · 1 event
- Flash Flooding and Flood in Indiana, July 13 to 14, 20151 death · $210,000 · 1 in hail · 24 events
- Tornadoes and Flash Flooding in Kentucky, July 13 to 17, 2015$545,000 · EF1 · 110 events
- Flash Flood in New Mexico, July 13, 20151 death · $15,000 · 1 event
- Heat in Illinois, July 13, 20151 death · 1 event
- Heat in Texas, July 13, 20151 death · 1 event
- Hail and Damaging Winds in Georgia, July 13 to 15, 20151 injured · $698,000 · 1 in hail · 38 events
- Flash Flooding and Hail in Wisconsin, July 13, 2015$1.3 million · 1 in hail · 29 events
- Flash Flooding and Flooding in Virginia, July 13 to 14, 2015$2.2 million · 18 events
- Tornadoes and Flash Flooding in Indiana, July 13 to 14, 2015$199,000 · EF1 · 38 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 585472.